Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 16, NWS North Platte, NE

April 15, 2006Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 15, 2006, 4:00 PM MDT for Cherry County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2006, 4:00 PM MDT (22:00 UTC)
Expired
Apr 15, 2006, 4:45 PM MDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2211 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 152201
SVRLBF
NEC031-152245-
/O.NEW.KLBF.SV.W.0016.060415T2200Z-060415T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM MDT SAT APR 15 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 445 PM MDT

* AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS 
  STORM WAS LOCATED NEAR NEBRASKA HIGHWAY 97 MILE MARKER 90...OR   
  ABOUT 20 MILES NORTH OF MULLEN...AND MOVING NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NE HIGHWAY 97 MILE MARKER 90 BY 405 PM MDT
  NE HIGHWAY 97 MILE MARKER 95 BY 410 PM MDT

LAT...LON 4210 10112 4231 10082 4263 10107 4231 10154

$$

TLK
2 follow-up statements
000 
WWUS53 KLBF 152223
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT SAT APR 15 2006

NEC031-152245-
/O.CON.KLBF.SV.W.0016.000000T0000Z-060415T2245Z/
CHERRY NE-
422 PM MDT SAT APR 15 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL CHERRY COUNTY...

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR NE HIGHWAY 97 MILE MARKER 91...OR ABOUT
23 MILES NORTH OF MULLEN...MOVING NORTHWEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL CHERRY COUNTY THROUGH 445 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4210 10112 4231 10082 4263 10107 4231 10154

$$

SPRINGER
000 
WWUS53 KLBF 152242
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT SAT APR 15 2006

NEC031-152253-
/O.EXP.KLBF.SV.W.0016.000000T0000Z-060415T2245Z/
CHERRY NE-
443 PM MDT SAT APR 15 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY EXPIRES
AT 445 PM MDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4210 10112 4231 10082 4263 10107 4231 10154

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:21 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 15, 2:21 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT SAT APR 15 2006

.SHORT TERM...
MODELS HANDLING H5 LOW OVER SOUTHWEST ZONES. ECHOES TO WEST MOVING
INTO COOLER DRIER AIR AND SHOULD STAY BELOW SEVERE LIMITS...OR AT
BEST SOME SMALL HAIL BEFORE LOSS OF INSOLATION.  BEST DYNAMICS
OVER NOPRTH CENTRAL NEBRASKA FROM KODX TO KTIF AND NORTHEAST. TOR
WATCH ALONG DRY LINE AND NORTHEAST INTO NORTH CENTRAL.

.LONG TERM...
MODELS CONTINUE WITH MOVING H5 SYSTEM TO AFFECT FORECAST AREA TUE
FURTHER NORTH. HAVE MODIFIED WEATHER GRIDS SLIGHTLY BASED ON THIS
TREND AND WARMED TEMPERATURES SLIGHTLY FOR BLENDING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 10PM CDT
FOR NEZ006>010-026>029-038. WIND ADVISORY UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING FOR NEZ022- NEZ035-NEZ056-NEZ057-NEZ058-NEZ059-
NEZ069-NEZ070- NEZ071.

&&

POWER
Hazardous weather outlook, Apr 15, 2:34 PM MDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT SAT APR 15 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-160645-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
334 PM CDT SAT APR 15 2006 /234 PM MDT SAT APR 15 2006/

...TORNADO WATCH NORTH CENTRAL THROUGH 10 PM CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE DRYLINE IS PROGRESSING NORTHEAST INTO CENTRAL NEBRASKA WITH
SEVERE THUNDERSTORM DEVELOPMENT TO FOCUS EAST OF HIGHWAY 83 THIS
EVENING. ADDITIONAL THUNDERSTORMS WILL BE SEEN FURTHER WEST AS A
STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS. THE GREATEST RISK
FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE EAST OF A LINE FROM
VALENTINE IN CHERRY COUNTY...TO HYANNIS IN GRANT COUNTY...ARTHUR
IN ARTHUR COUNTY...OGALLALA IN KEITH COUNTY...GRANT IN PERKINS
COUNTY...AND STOCKVILLE IN FRONTIER COUNTY. SHEAR AND MOISTURE
CONTINUES TO INCREASE OVER THE NORTH CENTRAL PORTIONS OF THE
OUTLOOK AREA...WITH THE CHANCE FOR TORNADIC SUPERCELLS THIS
EVENING WITH A TORNADO WATCH IN EFFECT UNTIL 10 PM CDT.

A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE WEST AND
SOUTHWEST THROUGH 7 PM CDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WIND ADVISORY MAY AGAIN BE REQUIRED SUNDAY FOR PARTS OF NORTH
CENTRAL NEBRASKA ALONG AND EAST OF HIGHWAY 83. NORTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE.

MONDAY NIGHT INTO TUESDAY...ANOTHER POWERFUL STORM SYSTEM WILL
AFFECT WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME THE
GREATEST THREAT APPEARS TO BE LARGE HAIL AND WIND DAMAGE. THIS
STORM SYSTEM WILL BE MONITORED AND LATER FORECASTS TO PROVIDE MORE
DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KECK

In the hours before

Local storm report, Apr 15, 3:17 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
417 PM CDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             9 NNW BARTLETT          42.00N 98.62W
04/15/2006  E0.88 INCH       WHEELER            NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:45 AM MDTWind AdvisoryLBFArthur, Chase, Deuel, Frontier, Garden, Hayes and 3 more14 hr
Apr 15, 1:58 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.